Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2012, 11:43 PM EDT for Berrien County, Michigan; LaPorte County, Saint Joseph County, Indiana. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 11:43 PM EDT (03:43 UTC)
- Expired
- Jul 19, 2012, 12:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:15 AM EDT | TSTM WND DMG | Westville, IN | TREES AND POWERLINES DOWN COUNTYWIDE |
| Jul 19, 12:21 AM EDT | TSTM WND GST 60 | Westville, IN | 60MPH GUSTS OVER 3-4 MIN |
| Jul 19, 12:35 AM EDT | TSTM WND DMG | La Porte, IN | NUMEROUS TREES AND POWER LINES DOWN |
| Jul 19, 12:55 AM EDT | TSTM WND DMG | New Carlisle, IN | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS53 KIWX 190343
SVRIWX
INC091-141-MIC021-190445-
/O.NEW.KIWX.SV.W.0081.120719T0343Z-120719T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
LA PORTE COUNTY IN NORTHWEST INDIANA...
WESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1145 PM CDT/1245 AM EDT/
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES NORTHWEST
OF MICHIGAN CITY...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MICHIGAN CITY AND TRAIL CREEK...
WESTVILLE...
NEW BUFFALO...
WANATAH...
SHOREWOOD-TOWER HILL AND LA CROSSE...
THREE OAKS...LA PORTE AND STEVENSVILLE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POTTAWATTOMIE PARK...MICHIANA SHORES...GRAND BEACH...WATERFORD...
UNION PIER...LAKESIDE...TURNER SHORES...SPRINGVILLE...HESSTON...
ROLLING PRARIE...BYRON AND HUDSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4180 8634 4150 8651 4143 8662 4144 8665
4139 8671 4138 8671 4126 8691 4168 8694
4191 8660 4219 8641 4220 8623
TIME...MOT...LOC 0343Z 291DEG 25KT 4181 8695
WIND...HAIL 70MPH <.50IN
$$1 follow-up statement
325
WWUS53 KIWX 190404
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 PM CDT WED JUL 18 2012
INC091-141-MIC021-190445-
/O.CON.KIWX.SV.W.0081.000000T0000Z-120719T0445Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
1104 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM
CDT/1245 AM EDT/ FOR BERRIEN...LA PORTE AND WESTERN ST. JOSEPH
COUNTIES...
AT MIDNIGHT EDT/1100 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW BUFFALO TO 3 MILES
SOUTHWEST OF WESTVILLE TO 11 MILES WEST OF LA CROSSE...AND MOVING
EAST AT 30 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS OF 70 TO 80
MPH IN LAKE AND PORTER COUNTIES OF INDIANA.
LOCATIONS IMPACTED INCLUDE...
BENTON HARBOR...FAIR PLAIN...LA PORTE...BENTON HEIGHTS...
BUCHANAN...SHOREWOOD-TOWER HILL...WANATAH...BRIDGMAN...STEVENSVILLE
AND THREE OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4180 8634 4150 8651 4143 8662 4144 8665
4139 8671 4138 8671 4126 8691 4168 8694
4191 8660 4219 8641 4220 8623
TIME...MOT...LOC 0403Z 291DEG 25KT 4180 8671 4149 8692
4132 8707
WIND...HAIL 70MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:43 PM EDT, 4 hours earlier.
Area forecast discussion, Jul 18, 7:43 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 743 PM EDT WED JUL 18 2012 .AVIATION... ONCE AGAIN A LOT OF UNCERTAINTY REGARDING CONVECTION AT TAF SITES THIS PERIOD. RADAR SHOWING ISOLATED CONVECTION TO NW OF KFWA SO HAD TO CONTINUE A VCTS FOR A FEW HOURS AS MOVEMENT IS TOWARD AIRPORT. NEXT FOCUS IS ON CONVECTIVE COMPLEX IN WI AT 2330Z MOVING EAST. TRAJECTORY SCHEMES ARE SPLIT ON THIS SYSTEM MOVING EAST AND TAKING A DIVE SOUTHEAST TOWARD OUR AREA OVERNIGHT. MODELS NOT HANDLING THIS FEATURE WELL WITH NAM12 CLOSE BUT SEVERAL HOURS OFF IT WOULD APPEAR. HAVE HEDGED TOWARD A VCSH FOR NOW AT KSBN AND WILL HAVE TO MONITOR TRENDS NEXT SEVERAL HOURS FOR LATE EVENING UPDATE OR INCLUSION OF TSRA INTO 06Z TAFS. WEAK BOUNDARY STILL IN AREA ON THURSDAY WITH DEGREE OF CONVECTION CONTIGENT ON WHAT OVERNIGHT SYSTEM DOES. THEREFORE JUST A VCSH AT KFWA TOMORROW AT THIS JUNCTURE. && .SHORT TERM... /TONIGHT THROUGH THURSDAY NIGHT/ COMPLICATED FORECAST OVER THE NEXT 24 TO 36 HOURS WITH NUMEROUS FEATURES TO BE CONCERNED ABOUT FOR CONVECTIVE CHANCES AND EFFECTS ON TEMPS. CLUSTER OF STG-SVR TSTMS HAS NOW MOVED SOUTHEAST OF THE AREA. ADDITIONAL ISOLATED STORMS CONTINUE TO DEVELOP SOUTH OF US 30 FROM NE ILLINOIS TOWARDS ROCHESTER AND LOCATIONS SE. WHILE SOME STRONGER CORES HAVE BEEN NOTED...THESE ARE BEHAVING AS EXPECTED WITH MORE OF A PULSE NATURE AT THIS TIME WITH STRONGEST SHEAR REMAINING NORTH OF THE AREA. WHILE AREAS EAST OF I-69 HAVE STABILIZED SOMEWHAT...NUMEROUS BOUNDARIES REMAIN AND SOME HINTS OF CLEARING/EROSION ON THE NW FRINGES OF THE CLOUD COVER RAISE AT LEAST SOME CONCERNS. GIVEN THESE FACTORS...WILL ALLOW SVR TSTM WATCH TO RIDE FOR THE TIME BEING. LOCATIONS NW OF THE RECENT CONVECTION HAVE HAD A CHANCE TO DESTABILIZE WITH MANY LOCATIONS BACK INTO THE MID 80S TO LOWER 90S. WITH BOUNDARIES MOVING INTO THESE UNSTABLE AREAS...ADDITIONAL STORMS MAY FIRE JUST ABOUT ANYWHERE...WITH ISOLATED STRONG WINDS POSSIBLE. HAVE WENT PRE 1ST PERIOD AND WENT CHC/SCT WORDING FOR THE TIME BEING. AS FOR REMAINING HEAT ADVISORY...WILL LEAVE INTACT THROUGH EXPIRATION. AREAS HAVE COOLED EAST OF 69 AND LIKELY WON'T RECOVER MUCH...BUT WITH SOME CLEARING POSSIBLE AND SURROUNDING OFFICES CONTINUING...WILL KEEP HEADLINES INTACT. FOCUS THEN TURNS TO UPSTREAM COMPLEX OF STORMS TAKING SHAPE ACROSS MN/IA/WI. TRENDS WOULD SUGGEST THESE SHOULD CONTINUE TO DEVELOP AND MOVE SE TOWARDS THE REGION AS STATIONARY BOUNDARY REMAINS FOCUSED ACROSS THE AREA. THIS ACTIVITY WOULD NOT LIKELY MOVE IN UNTIL LATER TONIGHT. HAVE PLAYED POPS CONSERVATIVE TONIGHT WITH LOW END CHC FOR THE TIME BEING AND PASS ONTO EVE SHIFT TO MONITOR UPSTREAM TRENDS. A MUGGY NIGHT WILL BE IN STORE WITH LOWS AROUND 70 INTO THE LOWER 70S. CHANCES FOR RAINFALL LOOK CONSERVATIVELY PROMISING DURING THE DAY THURSDAY AS FRONTAL BOUNDARY WILL LIE ACROSS THE FORECAST AREA WITH AN WEAK SFC WAVE AND AT LEAST SOME UPPER LEVEL ENERGY SET TO MOVE THROUGH DURING THE AFTERNOON AND EVENING HOURS. WHILE GUIDANCE IS PAINTING LIKELY TO CATEGORICAL POPS...HAVE INCREASED POPS COMPARED TO PREV FORECAST...BUT HELD IN MID TO HIGH CHC RANGE WITH CONCERNS ABOUT EXACT LOCATION OF FRONT AND OVERNIGHT/EARLY MORNING CONVECTION AND/OR DEBRIS. THESE SAME CONCERNS WARRANT KEEPING SOMEWHAT COOLER FOR TEMPS WITH HIGHS IN THE MID TO UPPER 80S. HOWEVER...GIVEN THE WARM START...IF ANY AMOUNT OF CLEARING IS IN PLACE IN THE MORNING...TEMPS WILL TOP 90 IN SEVERAL SPOTS AGAIN. FINALLY INTO THURS NGT...CONVECTION MAY BE LEFT OVER...BUT SHOULD BE ON THE DECREASE. HAVE LEFT THURS NGT UNTOUCHED IN TERMS OF SENSIBLE WEATHER. && .LONG TERM... CONTD DRY AND HOT THIS PD AS ACTIVE WRLY FLW REMAINS FOCUSED OVR SRN CANADA ATOP FLAT SUB-TROPICAL RIDGING ACRS THE SRN US. OUTSIDE BRIEF PD OF NR SEASONABLE TEMPS THU/FRI...STAUNCH MID LVL RIDGE AND ASSOCD THERMAL RIDGE CNTRD OVR KS BLDS BACK EWD THROUGH THE OH VALLEY. THUS PREFERENCE FOR WELL ABV MOS TEMPS HOLDS...ESP DYS 4-10 W/NR 100 DEGREE TEMPS PSBL AGAIN ASSUMING DROUGHT FEEDBACK CONTS MON-WED. OTHERWISE WX NIL UNDER THE INFLUENCE OF RIDGING SFC AND ALOFT THROUGH AT LEAST DY6. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM...T AVIATION...LASHLEY
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EDT WED JUL 18 2012 INZ013-015>018-020-022>027-032>034-OHZ015-016-024-025-190845- PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM TONIGHT WITH HEAT INDEX VALUES AROUND 100 DEGREES. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER...WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON WITH THE MAIN THREAT BEING WIND GUSTS AND HAIL. ISOLATED HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012-014-MIZ077>081-OHZ001-002-004-005-190845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 432 AM EDT WED JUL 18 2012 /332 AM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF THUNDERSTORMS DO OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-190845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME STORMS MAY PRODUCE WIND GUSTS TO 35 KNOTS...ESPECIALLY LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. IF STORMS DO OCCUR... WIND GUSTS OVER 35 KNOTS ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 18, 6:05 PM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT WED JUL 18 2012
INZ014>016-182230-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-
605 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN KOSCIUSKO...
SOUTHEASTERN MARSHALL AND NORTHEASTERN FULTON COUNTIES...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARGOS...OR 11 MILES SOUTHEAST OF PLYMOUTH...
MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN AND RUNOFF MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR
DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BOURBON...
MENTONE...
TIOSA...
OLD TIP TOWN...
TIPPECANOE...
TALMA...SEVASTOPOL AND ETNA GREEN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4128 8590 4106 8591 4101 8617 4118 8635
4132 8627
TIME...MOT...LOC 2204Z 298DEG 10KT 4121 8620Special weather statement, Jul 18, 6:48 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
648 PM EDT WED JUL 18 2012
INZ016-182330-
KOSCIUSKO IN-
648 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN KOSCIUSKO COUNTY...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WINONA LAKE...OR NEAR
WARSAW...MOVING EAST SOUTHEAST AT 35 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PIERCETON...
WOOSTER AND PACKERTON...
SIDNEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4109 8596 4113 8606 4117 8606 4118 8605
4125 8605 4121 8570 4105 8569
TIME...MOT...LOC 2247Z 280DEG 38KT 4120 8589Special weather statement, Jul 18, 9:03 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT WED JUL 18 2012
INZ007-MIZ080-081-OHZ001-002-190200-
BRANCH MI-FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
903 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...
SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EXTREME NORTHEASTERN DE
KALB AND STEUBEN COUNTIES...
AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR NEAR ANGOLA...MOVING SOUTHEAST
AT 15 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS EASTERN
WILLIAMS COUNTY IN OHIO AND SOUTHEAST BRANCH COUNTY IN MICHIGAN.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
READING...
EDON...
CLEAR LAKE AND MONTGOMERY...
BERLIEN...YORK AND CAMDEN...
CAMBRIA...
METZ AND CAMBRIA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4150 8387 4149 8478 4150 8481 4153 8481
4153 8486 4169 8518 4193 8495 4154 8388
TIME...MOT...LOC 0101Z 306DEG 12KT 4169 8496Special weather statement, Jul 18, 10:00 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT WED JUL 18 2012
INZ007-009-MIZ081-OHZ001-002-004-005-190245-
DE KALB IN-DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE MI-STEUBEN
IN-WILLIAMS OH-
1000 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD FULTON...WILLIAMS...NORTHERN
DEFIANCE...NORTHWESTERN HENRY...SOUTHERN HILLSDALE...NORTHEASTERN DE
KALB AND EASTERN STEUBEN COUNTIES...
AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF READING...OR 9 MILES SOUTH OF
HILLSDALE...MOVING EAST AT 15 MPH. ADDITIONAL THUNDERSTORMS WERE
MOVING ACROSS STEUBEN AND DEKALB COUNTIES IN INDIANA AND WILLIAMS
AND DEFIANCE COUNTIES IN OHIO.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE
HEAVY RAIN MAY CAUSE BRIEF LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. DO NOT DRIVE THROUGH FLOODED AREAS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTPELIER...
BRYAN...
PIONEER...
WEST UNITY...
OSSEO AND MELBERN...
SHADYSIDE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4134 8441 4150 8509 4176 8486 4176 8483
4180 8483 4191 8472 4189 8437 4187 8435
4171 8436 4171 8417 4155 8399
TIME...MOT...LOC 0158Z 281DEG 13KT 4180 8460The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:45 AM EDT | Special Weather Statement | IWX | Saint Joseph | 60 min |
| Jul 19, 2:33 AM EDT | Special Weather Statement | IWX | Branch | 57 min |
| Jul 19, 6:22 AM EDT | Flash Flood Warning | IWX | Berrien, Cass, Saint Joseph | 3 hr |
| Jul 19, 6:03 PM EDT | Rip Current Statement | IWX | 34 hr | |
| Jul 18, 9:03 PM EDT | Special Weather Statement | IWX | Steuben | 57 min |
| Jul 18, 10:50 PM EDT | Special Marine Warning | IWX | 115 min | |
| Jul 19, 12:26 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 64 min |
| Jul 19, 12:29 AM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| Jul 19, 1:03 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 57 min |
| Jul 19, 1:12 AM EDT | Areal Flood Advisory | IWX | Marshall, Saint Joseph, Starke | 3 hr |
| Jul 19, 4:04 AM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 41 min |
| Jul 19, 5:19 AM EDT | Areal Flood Advisory | IWX | Elkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 2 more | 3 hr |
| Jul 19, 5:35 AM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Huntington, Kosciusko, LaGrange, Noble and 4 more | 115 min |
| Jul 19, 5:53 AM EDT | Flash Flood Warning | IWX | Allen, DeKalb | 3 hr |
| Jul 19, 6:44 AM EDT | Special Weather Statement | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 61 min |
| Jul 19, 3:28 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Jul 19, 7:16 PM EDT | Special Weather Statement | IWX | Miami | 44 min |
| Jul 19, 7:19 PM EDT | Special Weather Statement | IWX | Blackford | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.